Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 39, NWS El Paso, TX

August 22, 2016Sierra County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Aug 22, 2016, 2:43 PM MDT for Sierra County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2016, 2:43 PM MDT (20:43 UTC)
Expired
Aug 22, 2016, 3:30 PM MDT
In force
47 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 130 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WUUS54 KEPZ 222043
SVREPZ
NMC051-222130-
/O.NEW.KEPZ.SV.W.0039.160822T2043Z-160822T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
243 PM MDT MON AUG 22 2016

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 330 PM MDT

* AT 241 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  HILLSBORO...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...
  PALOMAS...
  LOWER ANIMAS CREEK...
  LADDER RANCH...
  AND LOWER PALOMAS CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3292 10765 3309 10758 3307 10729 3282 10737
TIME...MOT...LOC 2041Z 287DEG 7KT 3300 10756 

HAIL...1.00IN
WIND...60MPH
 
$$

LANEY
1 follow-up statement
223 
WWUS54 KEPZ 222124
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
324 PM MDT MON AUG 22 2016

NMC051-222133-
/O.EXP.KEPZ.SV.W.0039.000000T0000Z-160822T2130Z/
SIERRA NM-
324 PM MDT MON AUG 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SIERRA COUNTY
WILL EXPIRE AT 330 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3292 10765 3309 10758 3307 10729 3282 10737
TIME...MOT...LOC 2118Z 287DEG 7KT 3300 10756 

$$

LANEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:21 PM MDT, 22 minutes earlier.

Area forecast discussion, Aug 22, 2:21 PM MDT, 22 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
221 PM MDT MON AUG 22 2016

.SYNOPSIS...
Moist unstable air will continue to flow into southern New Mexico
and west Texas through Tuesday resulting in scattered showers and
thunderstorms across the region. A few storms may produce heavy
rain...hail and strong winds. Drier air will bring some decrease
in thunderstorm coverage on Wednesday but moisture will return
and generate isolated to scattered thunderstorms across the
Borderland Wednesday through the coming weekend.

&&

.DISCUSSION...
Morning sounding showing moisture and instability remain across
southern New Mexico and west Texas with precipitable water at 1.2
inches and mucapes around 1100 J/kg. Closed low aloft was
centered over northwestern Arizona early this afternoon with
associated primary trough axis extending through central Arizona.
Expect possible weak short waves to eject ahead of main trough
northeastward through the cwa later today/tonight with primary
trough axis moving eastward into the cwa later Tuesday.
Concurrently a surface trough will also be moving across the
region with low level convergence near/along its axis. Finally the
area will be located in the right rear quadrant of a 70 kt upper
jet streak. These elements will generate scattered to numerous
showers and thunderstorms through Tuesday night. The abundant
moisture including surface dewpoints above 50 indicates potential
for heavy rainfall will continue with more localized flooding over
several locations. In addition 6 km above ground west to southwest
winds from 3 to 40 kt will provide favorable shear for updraft
enhancement with a few storms possible becoming marginally severe
with both a hail and wind threat.

Upper trough axis will move across the cwa on Wednesday with
surface trough moving east of the cwa. Consequently low and mid
level winds become more westerly with some advection of drier air
causing a reduction in thunderstorm coverage. However on Thursday
another weak cold front will move to the southwest through
southern New Mexico/west Texas with the combination of highpressure
to the east and broad surface troughing west of the divide
inducing mainly east to southeast winds through the coming
weekend. This will sustain moisture inflow into the region withdewpoints
remaining above 50 and precipitable water above an inch most
locations. Finally weak short waves aloft will continue to move
across the region from the west and southwest. With mucapes
expected around 600 to 1200 j/kg this scenario should generate
mainly scattered showers and thunderstorms Thursday through the
weekend.

&&

.AVIATION...Valid 23/00Z-24/00Z.
Upper low remains over northern Arizona, with weak upper level
disturbances moving across NM helping to trigger strong
thunderstorms again today. At 215 PM, a line of storms extended
from just west of TCS back towards SVC, and was moving to the
east. Expect scattered thunderstorms will continue to develop over
the next couple of hours, with the threat of thunderstorms in
place for all TAF sites. Small hail will be a threat again today
given enhanced shear and lower wet bulb zero levels. Expect a
little drier air to work in from the west tomorrow, but overall
still looks like a good day for scattered afternoon thunderstorms
again.

&&

.FIRE WEATHER...
Another active thunderstorm day is shaping up with a line of storms
already moving across parts of the gila region.  Some drier air will
start working in from the west tomorrow, causing the main focus for
thunderstorms to shift a little to the east, with more scattered
activity to the west.  We will return to more of a typical terrain-
favoring thunderstorm pattern towards the end of the week. With the
elevated precip threat, expect higher RH values. We will see
generally light S to SE winds today, but westerly winds will start
working into SW New Mexico tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 69  89  68  90 /  40  40  40  20
Sierra Blanca           65  84  64  85 /  40  50  40  30
Las Cruces              63  86  61  89 /  40  40  40  20
Alamogordo              62  87  62  88 /  40  40  40  20
Cloudcroft              49  68  48  68 /  50  50  40  40
Truth or Consequences   62  84  60  86 /  40  30  30  30
Silver City             56  79  55  83 /  30  30  20  30
Deming                  63  87  61  91 /  30  20  20  20
Lordsburg               63  87  61  91 /  30  20  20  20
West El Paso Metro      69  88  67  90 /  40  40  40  20
Dell City               64  88  63  89 /  40  50  40  40
Fort Hancock            69  88  67  90 /  40  50  40  30
Loma Linda              63  82  62  84 /  40  40  40  20
Fabens                  67  87  66  91 /  40  40  40  20
Santa Teresa            67  87  65  90 /  40  40  40  20
White Sands HQ          66  85  64  88 /  40  40  40  20
Jornada Range           61  85  60  87 /  40  40  40  20
Hatch                   64  86  61  88 /  40  40  30  20
Columbus                65  88  64  92 /  40  20  20  20
Orogrande               65  86  64  87 /  40  40  40  20
Mayhill                 52  73  51  74 /  50  50  40  40
Mescalero               52  76  52  77 /  50  50  40  40
Timberon                50  74  49  74 /  50  50  40  40
Winston                 52  77  50  80 /  40  40  30  40
Hillsboro               59  83  57  85 /  40  40  30  40
Spaceport               61  83  59  87 /  40  40  30  20
Lake Roberts            51  80  50  82 /  30  40  20  40
Hurley                  57  81  56  85 /  30  20  20  20
Cliff                   59  86  57  89 /  30  30  20  30
Mule Creek              55  81  54  86 /  30  20  20  30
Faywood                 58  84  57  87 /  30  20  20  20
Animas                  62  88  59  91 /  30  30  30  10
Hachita                 62  88  60  92 /  30  30  20  20
Antelope Wells          61  85  61  89 /  30  30  30  10
Cloverdale              60  81  59  85 /  30  30  30  10

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

05 Rogash/20 Hardiman
Hazardous weather outlook, Aug 22, 11:45 AM MDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1145 AM MDT MON AUG 22 2016

NMZ401>417-TXZ418>424-231830-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
1145 AM MDT MON AUG 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SEVERAL STORMS MAY
PRODUCE VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING 2 INCHES.
THUS FLASH FLOODING IS POSSIBLE ACROSS ISOLATED LOCATIONS
...ESPECIALLY AROUND LOW WATER CROSSINGS AND ALONG ARROYOS AND SMALL
STREAMS. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 6 MPH AND
HAIL UP TO AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. A FEW
STORMS MAY PRODUCE HEAVY RAINS RESULTING IN FLASH FLOODING.
SEVERAL STORMS MAY ALSO BECOME SEVERE WITH HAIL UP TO AN INCH IN
DIAMETER AND WIND GUSTS TO 60 MPH.

A SLIGHT CHANCE FOR THUNDERSTORMS ON WEDNESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY THROUGH
SUNDAY WITH LOCALLY HEAVY RAINS...HAIL AND STRONG WINDS
OCCURRING WITH A FEW STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...HAIL OR STRONG
DAMAGING WINDS.

ROGASH

In the hours before

Local storm report, Aug 22, 9:00 AM MDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
900 AM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      RADIUM SPRINGS          32.49N 106.92W
08/21/2016                   DONA ANA           NM   PARK SERVICE

            LEASBURG DAM STATE PARK HAD ROAD DAMAGE FROM FLOODING
            ON THE AFTERNOON/EVENING OF 8/21. SOME WATER MADE IT
            INTO PARK BUILDINGS WITH OVER 1 FOOT OF STANDING WATER
            IN MAINTENANCE YARD. 24 HR PRECIP FROM AFTERNOON STORM
            PLUS OVERNIGHT RAIN 4.04 INCHES.

&&

EVENT NUMBER EPZ1600249

HARDIMAN
Local storm report, Aug 22, 9:28 AM MDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EL PASO TX
928 AM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     1 NE LA UNION           31.96N 106.65W
08/21/2016  M53 MPH          DONA ANA           NM   MESONET

            ELEV 3787 FT CWOP

0415 PM     FLASH FLOOD      LA UNION                31.95N 106.66W
08/21/2016                   DONA ANA           NM   NWS EMPLOYEE

            MINOR FLOODING REPORTED IN LA UNION ALONG ALVAREZ RD.
            MUD AND DEBRIS ON ROAD.

0446 PM     FLASH FLOOD      CANUTILLO               31.92N 106.60W
08/21/2016                   EL PASO            TX   BROADCAST MEDIA

            ARROYO FLOODING RESULTING IN WATER CROSSING INTERSTATE
            10 SERVICE ROAD AT CANUTILLO.

0500 PM     FLASH FLOOD      RADIUM SPRINGS          32.49N 106.92W
08/21/2016                   DONA ANA           NM   PARK SERVICE

            LEASBURG DAM STATE PARK HAD ROAD DAMAGE FROM FLOODING
            ON THE AFTERNOON/EVENING OF 8/21. SOME WATER MADE IT
            INTO PARK BUILDINGS WITH OVER 1 FOOT OF STANDING WATER
            IN MAINTENANCE YARD. 24 HR PRECIP FROM AFTERNOON STORM
            PLUS OVERNIGHT RAIN 4.04 INCHES.

0549 PM     HEAVY RAIN       EL PASO                 31.78N 106.48W
08/21/2016  M0.88 INCH       EL PASO            TX   PUBLIC

            SPOTTER REPORTS .88 INCHES OF RAIN IN TWO EVENTS IN
            LESS THAN ONE HOUR...NORTH HILLS IN NORTHEAST EL PASO

0559 PM     HEAVY RAIN       ANTHONY                 32.01N 106.60W
08/21/2016  M0.85 INCH       DONA ANA           NM   PUBLIC

            SPOTTER REPORTS .85 INCHES OF RAIN IN ABOUT ONE HOUR 2
            MILES NORTH OF NM ROAD 404

0600 AM     HEAVY RAIN       4 NNE LAS CRUCES        32.39N 106.72W
08/22/2016  M1.36 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4373 FT COCORAHS

0600 AM     HEAVY RAIN       2 NE LAS CRUCES         32.35N 106.73W
08/22/2016  M1.19 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4266 FT COCORAHS

0630 AM     HEAVY RAIN       3 NW LAS CRUCES         32.37N 106.79W
08/22/2016  M1.29 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4012 FT COCORAHS

0644 AM     HEAVY RAIN       2 S RADIUM SPRINGS      32.47N 106.90W
08/22/2016  M1.90 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3957 FT COCORAHS

0700 AM     HEAVY RAIN       1 SE LAS CRUCES         32.38N 106.81W
08/22/2016  M1.49 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3964 FT COCORAHS

0700 AM     HEAVY RAIN       6 ESE LAS CRUCES        32.30N 106.66W
08/22/2016  M1.67 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4524 FT COCORAHS

0700 AM     HEAVY RAIN       8 SSW ANTHONY           31.89N 106.64W
08/22/2016  M1.54 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3757 FT COCORAHS

0700 AM     HEAVY RAIN       3 NNE LAS CRUCES        32.37N 106.73W
08/22/2016  M1.25 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4304 FT COCORAHS

0700 AM     HEAVY RAIN       7 ESE LAS CRUCES        32.28N 106.65W
08/22/2016  M1.35 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4554 FT COCORAHS

0700 AM     HEAVY RAIN       1 E WSMR                32.38N 106.48W
08/22/2016  M1.26 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4254 FT COCORAHS

0700 AM     HEAVY RAIN       8 ESE LAS CRUCES        32.29N 106.63W
08/22/2016  M1.37 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4788 FT COCORAHS

0700 AM     HEAVY RAIN       16 NW LAS CRUCES        32.50N 106.95W
08/22/2016  M3.83 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3973 FT COCORAHS

0700 AM     HEAVY RAIN       6 NNE LAS CRUCES        32.42N 106.71W
08/22/2016  M1.18 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4390 FT COCORAHS

0700 AM     HEAVY RAIN       LEABURG DAM S.P.        32.49N 106.92W
08/22/2016  M4.04 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4014 FT COCORAHS

0700 AM     HEAVY RAIN       2 ENE LAS CRUCES        32.35N 106.72W
08/22/2016  M1.31 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4281 FT COCORAHS

0700 AM     HEAVY RAIN       9 ESE LAS CRUCES        32.30N 106.60W
08/22/2016  M1.20 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 5318 FT COCORAHS

0700 AM     HEAVY RAIN       20 W COLUMBUS           31.84N 107.98W
08/22/2016  M1.68 INCH       LUNA               NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4537 FT COCORAHS

0700 AM     HEAVY RAIN       HILLSBORO               32.92N 107.57W
08/22/2016  M1.59 INCH       SIERRA             NM   COCORAHS

            24 HOUR RAINFALL. ELEV 5266 FT COCORAHS

0700 AM     HEAVY RAIN       1 WSW HILLSBORO         32.92N 107.58W
08/22/2016  M1.33 INCH       SIERRA             NM   COCORAHS

            24 HOUR RAINFALL. ELEV 5297 FT COCORAHS

0700 AM     HEAVY RAIN       HILLSBORO               32.92N 107.57W
08/22/2016  M1.38 INCH       SIERRA             NM   COCORAHS

            24 HOUR RAINFALL. ELEV 5273 FT COCORAHS

0726 AM     HEAVY RAIN       DRIPPING SPRINGS        32.32N 106.59W
08/22/2016  M1.16 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 5885 FT RAWS

0730 AM     HEAVY RAIN       4 NW LAS CRUCES         32.38N 106.81W
08/22/2016  M1.77 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3972 FT COCORAHS

0730 AM     HEAVY RAIN       SUNSPOT                 32.79N 105.82W
08/22/2016  M1.30 INCH       OTERO              NM   COCORAHS

            24 HOUR RAINFALL. ELEV 9262 FT COCORAHS

0741 AM     HEAVY RAIN       MESCALERO               33.16N 105.77W
08/22/2016  M1.28 INCH       OTERO              NM   MESONET

            24 HOUR RAINFALL. ELEV 6227 FT RAWS

0746 AM     HEAVY RAIN       1 SSE DONA ANA          32.38N 106.80W
08/22/2016  M1.10 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 3986 FT CWOP

0747 AM     HEAVY RAIN       LOOKOUT PEAK            32.46N 106.92W
08/22/2016  M1.42 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 5655 FT CWOP

0750 AM     HEAVY RAIN       TWIN PEAKS              32.40N 106.76W
08/22/2016  M1.55 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4774 FT CWOP

0752 AM     HEAVY RAIN       5 NE LAS CRUCES         32.37N 106.75W
08/22/2016  M1.11 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4307 FT CWOP

0758 AM     HEAVY RAIN       3 S ORGAN               32.38N 106.61W
08/22/2016  M1.51 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4980 FT DACFC

0759 AM     HEAVY RAIN       7 NE DONA ANA           32.48N 106.75W
08/22/2016  M1.37 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4399 FT DACFC

0759 AM     HEAVY RAIN       4 NE LAS CRUCES         32.35N 106.73W
08/22/2016  M1.11 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4267 FT CWOP

0800 AM     HEAVY RAIN       2 N LAS CRUCES          32.36N 106.76W
08/22/2016  M1.04 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4258 FT COCORAHS

0800 AM     HEAVY RAIN       1 E LA UNION            31.95N 106.64W
08/22/2016  M1.00 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3788 FT COCORAHS

0800 AM     HEAVY RAIN       1 ENE LA UNION          31.96N 106.64W
08/22/2016  M1.22 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3787 FT COCORAHS

0800 AM     HEAVY RAIN       4 N DEMING              32.32N 107.75W
08/22/2016  M1.12 INCH       LUNA               NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4406 FT COCORAHS

0800 AM     HEAVY RAIN       LAKE VALLEY             32.72N 107.57W
08/22/2016  M1.12 INCH       SIERRA             NM   COCORAHS

            24 HOUR RAINFALL. ELEV 5393 FT COCORAHS

0800 AM     HEAVY RAIN       5 NE LAS CRUCES         32.38N 106.74W
08/22/2016  M1.41 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4321 FT WXUND

0800 AM     HEAVY RAIN       KELP                    31.81N 106.38W
08/22/2016  M1.80 INCH       EL PASO            TX   MESONET

            24 HOUR RAINFALL. ELEV 3917 FT ASOS

0800 AM     HEAVY RAIN       7 WNW CORNUDAS          31.80N 105.58W
08/22/2016  M1.25 INCH       HUDSPETH           TX   MESONET

            24 HOUR RAINFALL. ELEV 4485 FT HADS

0800 AM     HEAVY RAIN       SAN AUGUSTIN PASS       32.43N 106.57W
08/22/2016  M1.33 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 5902 FT WMSR

0800 AM     HEAVY RAIN       1 SE WSMR MAIN POST     32.37N 106.47W
08/22/2016  M2.08 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4190 FT WSMR

0800 AM     HEAVY RAIN       6 ESE WSMR MAIN POST    32.36N 106.38W
08/22/2016  M1.81 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4006 FT WSMR

0800 AM     HEAVY RAIN       HILLSBORO               32.92N 107.57W
08/22/2016  M1.41 INCH       SIERRA             NM   MESONET

            24 HOUR RAINFALL. ELEV 5270 FT EPZWXN

0800 AM     HEAVY RAIN       SUNSPOT                 32.79N 105.82W
08/22/2016  M1.43 INCH       OTERO              NM   MESONET

            24 HOUR RAINFALL. ELEV 9255 FT WSMR

0802 AM     HEAVY RAIN       2 ESE TALAVERA          32.29N 106.63W
08/22/2016  M1.41 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4698 FT WXUND

0803 AM     HEAVY RAIN       1 NE DONA ANA           32.40N 106.79W
08/22/2016  M1.48 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4170 FT WXUND

0810 AM     HEAVY RAIN       3 NE LAS CRUCES         32.34N 106.73W
08/22/2016  M1.17 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4272 FT WXUND

0814 AM     HEAVY RAIN       7 E LAS CRUCES          32.30N 106.67W
08/22/2016  M1.36 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4455 FT WXUND

0815 AM     HEAVY RAIN       4 N LAS CRUCES          32.37N 106.77W
08/22/2016  M1.30 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4170 FT WXUND

0859 AM     HEAVY RAIN       9 WNW EL PASO           31.91N 106.57W
08/22/2016  M2.27 INCH       EL PASO            TX   COCORAHS

            24 HOUR RAINFALL. ELEV 3964 FT COCORAHS

&&

EVENT NUMBER EPZ1600244 EPZ1600246 EPZ1600245 EPZ1600249 EPZ1600247
EPZ1600248 EPZ1600250 EPZ1600251 EPZ1600252 EPZ1600253 EPZ1600254
EPZ1600255 EPZ1600256 EPZ1600258 EPZ1600259 EPZ1600260 EPZ1600261
EPZ1600262 EPZ1600263 EPZ1600264 EPZ1600265 EPZ1600266 EPZ1600267
EPZ1600268 EPZ1600269 EPZ1600270 EPZ1600271 EPZ1600272 EPZ1600273
EPZ1600274 EPZ1600275 EPZ1600276 EPZ1600277 EPZ1600278 EPZ1600279
EPZ1600280 EPZ1600281 EPZ1600282 EPZ1600283 EPZ1600284 EPZ1600285
EPZ1600286 EPZ1600287 EPZ1600288 EPZ1600289 EPZ1600290 EPZ1600291
EPZ1600292 EPZ1600293 EPZ1600294 EPZ1600295 EPZ1600297 EPZ1600298
EPZ1600299 EPZ1600300 EPZ1600301

HARDIMAN
Local storm report, Aug 22, 9:38 AM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
938 AM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       KELP                    31.81N 106.38W
08/22/2016  M1.53 INCH       EL PASO            TX   MESONET

            24 HOUR RAINFALL. ELEV 3917 FT ASOS

&&

CORRECTED EVENT

EVENT NUMBER EPZ1600288

HARDIMAN
Special weather statement, Aug 22, 1:34 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
134 PM MDT MON AUG 22 2016

NMZ402-408-409-222015-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
134 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIERRA COUNTY UNTIL
215 PM MDT...

AT 134 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF HERMOSA...OR 14 MILES SOUTH OF WINSTON...MOVING EAST AT
20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUCHILLO...SAN MIGUEL...CHISE...UPPER PALOMAS CANYON...
LADDER RANCH AND LOWER ANIMAS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3330 10731 3297 10744 3308 10775 3331 10763
TIME...MOT...LOC 1934Z 280DEG 20KT 3313 10765

LANEY
Local storm report, Aug 22, 2:37 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
237 PM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     ANTHONY                 32.01N 106.60W
08/21/2016                   DONA ANA           NM   BROADCAST MEDIA

            THUNDERSTORM WINDS BLEW OFF 190 FOOT LONG HORSE BARN
            ROOF.

&&

EVENT NUMBER EPZ1600302

JAR

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:11 PM MDTSpecial Weather StatementEPZSierra49 min
Aug 21, 8:10 PM MDTAreal Flood AdvisoryEPZSierra3 hr
Aug 21, 8:13 PM MDTSevere Thunderstorm WarningEPZSierra47 min
Aug 21, 9:54 PM MDTAreal Flood AdvisoryEPZLuna2 hr
Aug 21, 10:13 PM MDTAreal Flood AdvisoryEPZGrant2 hr
Aug 21, 10:48 PM MDTAreal Flood AdvisoryEPZLuna117 min
Aug 21, 11:40 PM MDTAreal Flood AdvisoryEPZDoña Ana, Luna, Sierra2 hr
Aug 22, 10:12 AM MDTAreal Flood AdvisoryEPZDoña Ana6 hr
Aug 22, 1:34 PM MDTSpecial Weather StatementEPZSierra41 min
Aug 22, 2:05 PM MDTSevere Thunderstorm WarningEPZSierra40 min
Aug 22, 2:50 PM MDTSpecial Weather StatementEPZGrant40 min
Aug 22, 2:52 PM MDTSpecial Weather StatementEPZSierra38 min
Aug 22, 3:00 PM MDTAreal Flood AdvisoryEPZSierra3 hr
Aug 22, 3:04 PM MDTFlash Flood WarningEPZSierra3 hr
Aug 22, 3:06 PM MDTAreal Flood AdvisoryEPZGrant114 min
Aug 22, 4:04 PM MDTSpecial Weather StatementEPZSierra41 min
Aug 22, 4:33 PM MDTSevere Thunderstorm WarningEPZGrant, Hidalgo, Luna29 min
Aug 22, 4:52 PM MDTSpecial Weather StatementEPZDoña Ana38 min
Aug 22, 5:06 PM MDTSpecial Weather StatementEPZLuna39 min
Aug 22, 5:28 PM MDTSevere Thunderstorm WarningEPZLuna18 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.